Results 1 to 5 of 5

Thread: Motilium Query

  1. #1

    Join Date
    Jan 2008
    Location
    Just Coasting
    Posts
    1,794

    Default Motilium Query

    I am currently expressing BM for my baby and have been on motilium (2 tabs, 3 times a day) to help with my supply as I have hypoplasia (low supply due to insufficient breast tissue). I've noticed that since I started the motilium I have been really hungy and am constantly grazing. Has anyone else had increased appetite as a side effect? I only produce about 250ml of milk total per day so you wouldnt think that such a small amount would increase my appetite. I wonder if I could drop back to 1 motilium 3 times a day without dwindling the small supply I have in the hope of not feeling so hungry?


  2. #2

    Default

    From memory, the increase in milk supply is a side effect of the motillium and it's actually taken to ease vomiting and nausea - which it does by making the food pass through your system quicker, so it certainly makes sense that you feel hungrier while taking it.

    BW

  3. #3

    Join Date
    Feb 2010
    Location
    Travelling
    Posts
    666

    Default

    Hi, I'm not too sure about when it's used for hypoplasia, but usually when you drop your motilium dose you need to do it really gradually otherwise your supply will drop off.

    I was taking motilium to boost my supply and finding that generally as soon as I stopped taking it my supply would tail right off. After a bit of headbutting with the gp, who wasn't willing to prescribe it long term, I went back to the accupuncturist who I had used during pregnancy. The results were immediate and far better than I had ever experienced with motilium, so it may be worth considering.

    I don't specifically remember hunger being an issue while I was on motilium, but I am always hungry anyway I suppose it would make sense that it does though, given that b/f makes most people hungry.

  4. #4

    Join Date
    Feb 2010
    Location
    Travelling
    Posts
    666

    Default

    Quote Originally Posted by butterfly_warrior View Post
    From memory, the increase in milk supply is a side effect of the motillium and it's actually taken to ease vomiting and nausea - which it does by making the food pass through your system quicker, so it certainly makes sense that you feel hungrier while taking it.

    BW
    Ah yes, that makes perfect sense....

  5. #5

    Join Date
    Oct 2007
    Location
    ★ nor here nor there ★
    Posts
    4,135

    Default

    I was on it for 12 months and never thought of it like that, I was on a similar dosage, a bit higher and I never thought of the connection, will probably be testing it again soon, as this time we are going onto the Motilium at the start xxoo

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •